MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35367
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: they put the device in the patient and decided they wanted a longer piece and took it out.They thought it would be good to use the device as a teaching opportunity.The physician deployed product on the back table.After all trigger wires were removed, the device remained constrained.There was a suture that should pre-form; however, it did not expand.It was constrained.Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Summary of investigational findings: the complaint states that the zta-p-42-173-w device was introduced into the patient, but was removed again because another size was desired.The device was afterwards deployed outside of the patient (for teaching purpose) and the wires were removed but the stent graft was constrained.The complaint stent graft was returned fully expanded.The investigation of the stents and the sutures showed no signs of damage.As the stent graft was introduced into the patient, withdrawn and then deployed outside the patient, it is possible that blood might have clotted inside the sheath and restricted the expansion of the stent graft.However, images of the constrained stent graft are not provided, information about the deployment procedure is limited and since the stent graft was returned expanded, it would be inappropriate to speculate at what may or may not have caused the stent graft to be constrained.Cook medical will reopen the investigation if further information is received.No evidence to suggest that the device was not manufactured according to specifications.Cook medical will continue to monitor for similar events.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key7315672
Report Number3002808486-2018-00308
Device Sequence Number1424184
Product Code MIH
UDI-Device Identifier10827002353678
UDI-Public(01)10827002353678(17)200703(10)E3602387
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG35367
Device Catalogue NumberZTA-P-42-173-W
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/21/2018
Device Age7 MO
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR